Vyvanse is a stimulant drug that’s commonly used to treat ADHD, and it’s known for its ability to also reduce appetite.

A side effect of Vyvanse is nosebleeds. It happens in some people because of the way this drug interacts with blood vessels in the nose.

In other words, you can use Vyvanse as long as you are aware of its potential side effects, including nose bleeds.

However, if you experience them more frequently than recommended, we recommend seeing your doctor for a checkup and follow-up treatment plan.

Keep reading to find out more about what causes nosebleeds while taking Vyvanse and how you can avoid them when using this drug at home.

What is Vyvanse?

Vyvanse is an amphetamine that’s used to treat attention deficit hyperactivity disorder (ADHD) and binge eating disorder (BED). It comes in different dosages, but the recommended daily dose for treating ADHD is 30 mg per day.

Vyvanse is also known as a stimulant because it increases activity in certain areas of the brain and produces a feeling of energy.

Vyvanse is available as a chewable tablet or a liquid, and it’s approved for people who are 6 years old and older. Vyvanse is not recommended for people with a history of drug abuse or for pregnant women.

Vyvanse may cause side effects, including headaches, insomnia, and constipation. Vyvanse may also cause problems with your blood pressure, heart, and kidneys. Vyvanse may cause nosebleeds in some people.

See also  Can You Take Vyvanse and Phentermine Together?

Vyvanse and nose bleeds

Nose bleeds are not an uncommon side effect when taking vyvanse, especially during the first few weeks of treatment.

Nose bleeds caused by vyvanse are actually the result of a change in the blood vessels that occurs because of the drug.

Vyvanse is a stimulant drug that affects the central nervous system and is used to treat attention deficit hyperactivity disorder (ADHD) as well as binge eating disorder (BED).

At the same time, it is also known for its ability to reduce appetite and promote weight loss.

Tips for reducing the risk of nose bleeds with Vyvanse


If you’re taking Vyvanse and have noticed nose bleeds, you may want to make some changes to your daily routine or diet to minimize or prevent them.

Here are some tips and suggestions from your health care provider on how you can reduce the risk of nose bleeds:

  • Reduce stress: Stress raises blood pressure and may cause nose bleeds. Reduce stress in your life to prevent this issue.
  • Change your diet: Avoid high-fat foods, drink plenty of water (6–8 glasses per day), and avoid caffeinated beverages.
  • Take the drug at the same time every day: Consistency in dosage and timing may reduce the risk of nose bleeds.
  • Rest: Rest well and get enough sleep for your body.
  • Wash your nose often: Avoid blowing your nose and use saline sprays instead.
  • Avoid nose piercings: They may increase your risk of nose bleeds.
  • Avoid nosebleed-causing activities: Avoid activities that cause nosebleeds.

How to treat a nose bleed while taking Vyvanse?

If you notice that you have a nose bleed while taking Vyvanse, don’t panic and try to get it under control.

See also  Can You Take Zoloft with Vyvanse?

Instead, we recommend that you do the following:

  • Wash your nose with warm water.
  • Try to stop the bleeding with pressure.
  • Take an antihistamine.
  • Visit a doctor.
  • Avoid nosebleed-causing activities.
  • Avoid taking Vyvanse.
  • Don’t panic.
  • Wash your nose with warm water.
  • Try to stop the bleeding with pressure.
  • Take an antihistamine.
  • Visit a doctor.
  • Avoid nosebleed-causing activities.
  • Avoid taking Vyvanse.
  • Don’t panic.

Conclusion

Vyvanse is a stimulant drug that’s used to treat attention deficit hyperactivity disorder (ADHD) and binge eating disorder (BED).

It’s known for its ability to reduce appetite and also for causing nose bleeds in some people. If you experience nose bleeds while taking Vyvanse, we recommend that you make some changes to your daily routine or diet to minimize or prevent this issue.

Keep in mind that Vyvanse can cause side effects, including nose bleeds.


David Warren
Author

David Warren is a pharmaceutical specialist that dispenses prescription medication on a daily basis. He received a Bachelor of Science degree in pharmacy from the University of Tennessee in 1991. With over 50 publications on medication-related and pharmacy topics, David has been able to share his experiences and knowledge with others. David with lots of experience and knowledge in medications that are utilized to treat a wide range of medical conditions. Before David dispenses a medication to a patient, he will go over the side effects, dosage recommendation and contraindications.